Alert archive / Colorado / River Flood Warnings in 2014
River Flood Warning 3, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this river flood warning at May 31, 2014, 2:07 AM MDT for Larimer County, Colorado. It was in force for 59 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2014, 2:07 AM MDT (08:07 UTC)
- Expired
- Jun 2, 2014, 1:17 PM MDT
- In force
- 59 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 64 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cache La Poudre River (CO) above Fort Collins (FTDC2).
- Action stage
- 6.5 ft
- Minor stage
- 7.5 ft
- Moderate stage
- 9 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
990
WGUS45 KBOU 310807
FLWBOU
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
207 AM MDT SAT MAY 31 2014
...THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN COLORADO...
CACHE LA POUDRE RIVER AT THE CANYON MOUTH AFFECTING LARIMER COUNTY.
.RIVER LEVELS HAVE CLIMBED ABOVE FLOOD STAGE DUE TO SNOWMELT FROM
WARMER TEMPERATURES AND RECENT RAINFALL. ADDITIONAL WARM TEMPERATURES
AND POSSIBLE RAINFALL TODAY MAY ADD TO THE RIVER LEVELS AS WELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
&&
COC069-011407-
/O.NEW.KBOU.FL.W.0003.140531T0807Z-140601T1800Z/
/FTDC2.1.ER.140531T0528Z.140531T0730Z.140601T1200Z.UU/
207 AM MDT SAT MAY 31 2014
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLOOD WARNING FOR
THE CACHE LA POUDRE RIVER AT THE CANYON MOUTH.
* UNTIL SUNDAY AFTERNOON.
* AT 1:45 AM SATURDAY THE STAGE WAS 7.7 FEET.
* FLOOD STAGE IS 7.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL MAY DIP BELOW FLOOD STAGE TODAY BUT IS
EXPECTED TO CLIMB ABOVE FLOOD STAGE AGAIN TONIGHT. THE RIVER
EXPCTED TO FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 7.5 FEET...CONSIDERABLE OVERBANK FLOW AND LOCALIZED
FLOODING OCCURS DOWNSTREAM IN AND NEAR FORT COLLINS.
&&
LAT...LON 4071 10524 4067 10523 4066 10519 4062 10513
4061 10514 4067 10525
$$5 follow-up statements
141
WGUS85 KBOU 311754
FLSBOU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1154 AM MDT SAT MAY 31 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
COLORADO...
CACHE LA POUDRE RIVER AT THE CANYON MOUTH AFFECTING LARIMER COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
COLORADO...
CACHE LA POUDRE RIVER NEAR GREELEY AFFECTING WELD COUNTY.
.THE CACHE LA POUDRE RIVER GREELEY RIVER LEVELS HAD DROPPED
MOMENTARILY THIS MORNING AS RIVER LEVELS HAD BREECHED INTO NEARBY
GRAVEL PITS JUST EAST OF HIGHWAY 85. HOWEVER...WATER LEVELS HAVE
RISEN AGAIN SINCE 10 AM AS WATER MOVES BACK INTO THE MAIN CHANNEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DO NOT DROWN.
&&
COC069-012354-
/O.EXT.KBOU.FL.W.0003.000000T0000Z-140602T1800Z/
/FTDC2.1.RS.140531T0528Z.140601T1200Z.140602T1200Z.UU/
1154 AM MDT SAT MAY 31 2014
THE FLOOD WARNING CONTINUES FOR
THE CACHE LA POUDRE RIVER AT THE CANYON MOUTH.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE STREAM FALLS BELOW FLOOD
STAGE.
* AT 10:45 AM SATURDAY THE STAGE WAS 7.9 FEET.
* FLOOD STAGE IS 7.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.4 FEET BY
SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY
MORNING.
* IMPACT...AT 8.5 FEET...THE RIVER RISES TO BASE OF THE BRIDGE AT
COLLEGE AVENUE IN FORT COLLINS.
&&
LAT...LON 4071 10524 4067 10523 4066 10519 4062 10513
4061 10514 4067 10525
$$
COC123-012354-
/O.CON.KBOU.FL.W.0002.000000T0000Z-000000T0000Z/
/GRPC2.1.RS.140601T0000Z.140602T0000Z.000000T0000Z.UU/
1154 AM MDT SAT MAY 31 2014
THE FLOOD WARNING CONTINUES FOR
THE CACHE LA POUDRE RIVER NEAR GREELEY.
* UNTIL FURTHER NOTICE...OR UNTIL THE STREAM FALLS BELOW FLOOD STAGE.
* AT 11:30 AM SATURDAY THE STAGE WAS 7.5 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 9.0 FEET BY SUNDAY MORNING.
&&
LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
4043 10474 4043 10488
$$827
WGUS85 KBOU 010255
FLSBOU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
855 PM MDT SAT MAY 31 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
COLORADO...
CACHE LA POUDRE RIVER AT THE CANYON MOUTH AFFECTING LARIMER
COUNTY.
CACHE LA POUDRE RIVER NEAR GREELEY AFFECTING WELD COUNTY.
.THE CACHE LA POUDRE RIVER AT GREELEY HAD RISEN BACK TO NEAR 9 FEET
THIS EVENING AND WILL STAY NEARLY STEADY OVERNIGHT. THE CACHE
LA POUDRE AT THE CANYON MOUTH IN LARIMER COUNTY HAD DROPPED TO 7.5
FEET BUT MAY BEGIN TO RISE AGAIN OVERNIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DO NOT DROWN.
&&
COC069-020855-
/O.CON.KBOU.FL.W.0003.000000T0000Z-140602T1800Z/
/FTDC2.1.RS.140531T0528Z.140601T1200Z.140602T1200Z.UU/
855 PM MDT SAT MAY 31 2014
THE FLOOD WARNING CONTINUES FOR
THE CACHE LA POUDRE RIVER AT THE CANYON MOUTH.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE STREAM FALLS BELOW FLOOD
STAGE.
* AT 7:45 PM SATURDAY THE STAGE WAS 7.5 FEET.
* FLOOD STAGE IS 7.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 8.4 FEET BY
SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE MONDAY
MORNING.
* IMPACT...AT 8.5 FEET...THE RIVER RISES TO BASE OF THE BRIDGE AT
COLLEGE AVENUE IN FORT COLLINS.
&&
LAT...LON 4071 10524 4067 10523 4066 10519 4062 10513
4061 10514 4067 10525
$$
COC123-020855-
/O.CON.KBOU.FL.W.0002.000000T0000Z-000000T0000Z/
/GRPC2.1.RS.140531T1748Z.140601T0600Z.000000T0000Z.UU/
855 PM MDT SAT MAY 31 2014
THE FLOOD WARNING CONTINUES FOR
THE CACHE LA POUDRE RIVER NEAR GREELEY.
* UNTIL FURTHER NOTICE...OR UNTIL THE STREAM FALLS BELOW FLOOD STAGE.
* AT 8:30 PM SATURDAY THE STAGE WAS 8.9 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL STAY NEARLY STEADY NEAR 9.0 FEET THROUGH EARLY
MONDAY MORNING THEN BEGIN FALLING.
&&
LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
4043 10474 4043 10488
$$465
WGUS85 KBOU 011656
FLSBOU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1056 AM MDT SUN JUN 1 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
COLORADO...
CACHE LA POUDRE RIVER AT THE CANYON MOUTH AFFECTING LARIMER COUNTY.
CACHE LA POUDRE RIVER NEAR GREELEY AFFECTING WELD COUNTY.
.THE CACHE LA POUDRE RIVER ABOVE FORT COLLINS IS EXPECTED TO REMAIN
AT STEADY OR SLIGHTLY LOWER LEVELS THROUGH THIS EVENING...THEN A
SLIGHT RISE BY EARLY MONDAY MORNING. FURTHER DOWNSTREAM AT GREELEY...
THE RIVER IS EXPECTED TO REMAIN AT STEADY LEVELS THROUGH MONDAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DO NOT DROWN.
&&
COC069-022000-
/O.EXT.KBOU.FL.W.0003.000000T0000Z-140602T2000Z/
/FTDC2.1.RS.140531T0528Z.140531T1700Z.140602T1400Z.UU/
1056 AM MDT SUN JUN 1 2014
THE FLOOD WARNING CONTINUES FOR
THE CACHE LA POUDRE RIVER AT THE CANYON MOUTH.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE STREAM FALLS BELOW FLOOD
STAGE.
* AT 9:45 AM SUNDAY THE STAGE WAS 7.6 FEET.
* FLOOD STAGE IS 7.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* IMPACT...AT 7.5 FEET...CONSIDERABLE OVERBANK FLOW AND LOCALIZED
FLOODING OCCURS DOWNSTREAM IN AND NEAR FORT COLLINS.
&&
LAT...LON 4071 10524 4067 10523 4066 10519 4062 10513
4061 10514 4067 10525
$$
COC123-022256-
/O.EXT.KBOU.FL.W.0002.000000T0000Z-140605T0000Z/
/GRPC2.1.RS.140531T1748Z.140601T1630Z.140604T1800Z.UU/
1056 AM MDT SUN JUN 1 2014
THE FLOOD WARNING CONTINUES FOR
THE CACHE LA POUDRE RIVER NEAR GREELEY.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE STREAM FALLS BELOW FLOOD
STAGE.
* AT 10:30 AM SUNDAY THE STAGE WAS 9.1 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY AFTERNOON.
&&
LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
4043 10474 4043 10488
$$717
WGUS85 KBOU 020217
FLSBOU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
817 PM MDT SUN JUN 1 2014
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
COLORADO...
CACHE LA POUDRE RIVER AT THE CANYON MOUTH AFFECTING LARIMER
COUNTY.
CACHE LA POUDRE RIVER NEAR GREELEY AFFECTING WELD COUNTY.
.The Cache LA Poudre at the Canyon Mouth peaked just above 8 feet on
Saturday and has fallen below flood stage. However a brief rise may
occur tonight but probably will not rise above 7.5 feet. On Monday
the river should continue to fall.
At Greeley the river has continued to slowly rise today and is around
9.2 feet. The river should remain near this level overnight and then
slowly fall on Monday.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DO NOT DROWN.
&&
COC069-022000-
/O.CON.KBOU.FL.W.0003.000000T0000Z-140602T2000Z/
/FTDC2.1.RS.140531T0528Z.140531T1700Z.140602T1400Z.UU/
817 PM MDT SUN JUN 1 2014
THE FLOOD WARNING CONTINUES FOR
THE CACHE LA POUDRE RIVER AT THE CANYON MOUTH.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE STREAM FALLS BELOW FLOOD
STAGE.
* AT 7:45 PM SUNDAY THE STAGE WAS 7.1 FEET.
* FLOOD STAGE IS 7.5 FEET.
* MINOR FLOODING IS FORECAST.
* IMPACT...AT 7.5 FEET...CONSIDERABLE OVERBANK FLOW AND LOCALIZED
FLOODING OCCURS DOWNSTREAM IN AND NEAR FORT COLLINS.
&&
LAT...LON 4071 10524 4067 10523 4066 10519 4062 10513
4061 10514 4067 10525
$$
COC123-030817-
/O.CON.KBOU.FL.W.0002.000000T0000Z-140605T0000Z/
/GRPC2.1.RS.140531T1748Z.140602T0130Z.140604T1800Z.UU/
817 PM MDT SUN JUN 1 2014
THE FLOOD WARNING CONTINUES FOR
THE CACHE LA POUDRE RIVER NEAR GREELEY.
* UNTIL WEDNESDAY EVENING...OR UNTIL THE STREAM FALLS BELOW FLOOD
STAGE.
* AT 7:30 PM SUNDAY THE STAGE WAS 9.2 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
WEDNESDAY AFTERNOON.
&&
LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
4043 10474 4043 10488
$$114
WGUS85 KBOU 021917
FLSBOU
FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
117 PM MDT MON JUN 2 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
COLORADO...
CACHE LA POUDRE RIVER AT THE CANYON MOUTH AFFECTING LARIMER
COUNTY.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
COLORADO...
CACHE LA POUDRE RIVER NEAR GREELEY AFFECTING WELD COUNTY.
.THE FLOOD WARNING CONTINUES FOR THE CACHE LA POUDRE RIVER NEAR
GREELEY WITH RIVER LEVELS NEAR THE RECORD CREST. NUMEROUS ROADS
AND STREETS THAT CROSS THE RIVER IN AND NEAR GREELEY REMAINED
CLOSED MONDAY. THE CACHE LA POUDRE RIVER UPSTREAM IN LARIMER COUNTY
HAS FALLEN BELOW FLOOD STAGE AND IS FORECAST TO REMAIN BELOW FLOOD
STAGE SO THE FLOOD WARNING FOR THIS REACH OF THE RIVER HAS BEEN
CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
TURN AROUND...DO NOT DROWN.
&&
COC069-021947-
/O.CAN.KBOU.FL.W.0003.000000T0000Z-140602T2000Z/
/FTDC2.1.RS.140531T0528Z.140531T1700Z.140602T1425Z.UU/
117 PM MDT MON JUN 2 2014
THE FLOOD WARNING IS CANCELLED FOR
THE CACHE LA POUDRE RIVER AT THE CANYON MOUTH.
* AT 12:45 PM MONDAY THE STAGE WAS 7.2 FEET.
* FLOOD STAGE IS 7.5 FEET.
* FELL BELOW FLOOD STAGE AT 8:25 AM MONDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.1 FEET BY
THIS EVENING.
* IMPACT...AT 6.0 FEET...WATER IS OVER THE BIKE PATH AND TRAIL
ALONG THE RIVER IN AND NEAR FORT COLLINS.
* FLOOD HISTORY...THE CREST FOR THIS EVENT WAS 8.05 FEET WHICH
OCCURRED SATURDAY MORNING MAY 31ST.
&&
LAT...LON 4071 10524 4067 10523 4066 10519 4062 10513
4061 10514 4067 10525
$$
COC123-040117-
/O.EXT.KBOU.FL.W.0002.000000T0000Z-140604T0900Z/
/GRPC2.1.RS.140531T1748Z.140602T0130Z.140604T0300Z.NR/
117 PM MDT MON JUN 2 2014
THE FLOOD WARNING CONTINUES FOR
THE CACHE LA POUDRE RIVER NEAR GREELEY.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE STREAM FALLS BELOW FLOOD
STAGE.
* AT 12:30 PM MONDAY THE STAGE WAS 9.14 FEET.
* FLOOD STAGE IS 8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL VERY SLOWLY TO BELOW
FLOOD STAGE BY TUESDAY EVENING.
* IMPACT...AT 9 FEET...MULTIPLE STREETS AND ROADS CROSSING THE RIVER
BETWEEN 6TH AND O STREETS FLOOD IN AND WEST OF NORTHERN GREELEY.
THERE IS ALSO EXTENSIVE LOWLAND AND TRAIL FLOODING ALONG THE CACHE
LA POUDRE RIVER.
* FLOOD HISTORY...THIS COMPARES TO THE CREST OF RECORD OF 9.15 FEET ON
JUN 14 2010.
&&
LAT...LON 4047 10494 4046 10474 4043 10459 4040 10462
4043 10474 4043 10488
$$
THWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this river flood warning went out at May 30, 9:26 PM MDT, 4 hours 41 minutes earlier.
Area forecast discussion, May 30, 9:26 PM MDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 926 PM MDT FRI MAY 30 2014 .UPDATE... ISSUED AT 917 PM MDT FRI MAY 30 2014 FLASH FLOOD THREAT HAS ENDED AND EARLIER FLASH FLOOD WATCH HAS BEEN ALLOWED TO EXPIRE. WELD COUNTY HAD SEVERAL ROADS CLOSED OR WASHED OUT IN THE EAST CENTRAL PART OF THE COUNTY. MAIN AREA OF RAIN AND THUNDERSTORMS HAS PUSHED EAST INTO THE FAR NORTHEAST CORNER OF THE STATE AND WILL CONTINUE TO EXIT THE STATE. STILL A FEW SHOWERS IN NORTHWEST COLORADO WHICH COULD GRAZE THE NORTHERN MOUNTAINS LATER TONIGHT BEFORE DISSIPATING. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 145 PM MDT FRI MAY 30 2014 UPPER LEVEL TROF OVER WESTERN CO WITH A BIT OF CIRCULATION NEAR ALAMOSA. DEEP MOISTURE AHEAD OF THE TROF WITH INTEGRATED PRECIPITABLE WATER VALUES FROM GPS NOW RIGHT AROUND AN INCH. BASED ON PLATTEVILLE PROFILER GOOD SOUTH TO SOUTHEAST FLOW UP TO 400MB AS STORM MOTIONS AT 15KT TO THE NORTH AND NORTHWEST. STRONGEST STORMS OCCURRING ALONG BOUNDARY OVER NORTHERN LINCOLN AND WASHINGTON COUNTIES WHERE BETTER HEATING AND INSTABILITY RESIDE. DECIDED TO EXPAND THE FLASH FLOOD WATCH TO INCLUDE NORTHERN LINCOLN...WASHINGTON AND LOGAN COUNTIES THROUGH EARLY EVENING. INCREASED SHOWERS AND STORMS ALSO GATHERING OVER PARK...JEFFERSON AND DOUGLAS AND THIS WILL EXPAND INTO THE SOUTHERN PORTIONS OF URBAN CORRIDOR BY MID AFTERNOON. BEST POTENTIAL FOR FLASH FLOODING WILL BE FROM MID AFTERNOON THROUGH EARLY EVENING. SHORT RANGE MODELS SHOWING DECENT BACK EDGE OF PRECIP SPREADING WEST TO EAST FROM MOUNTAINS TO PLAINS BY EARLY EVENING. THIS SEEMS TO MATCH PRETTY WELL WITH CURRENT RADAR AND SATELLITE. WILL TREND WEATHER AND POPS FOR DIMINISHING POPS THIS EVENING AND OVERNIGHT ON THE PLAINS. FOR SATURDAY...THERE WILL BE WEAK RIDGING ALOFT WITH SOME DRYING AND WARMING. HOWEVER THERE IS GREATER CHANCE FOR A SEVERE STORM WITH HIGHER CAPE VALUES ABOVE 1000J/KG AND STRONGER SHEAR IN THE ATMOSPHERE. THERE IS ALSO AN APPROACHING TROF WITH STRONG JET NOSING INTO WESTERN COLORADO BY LATE SATURDAY AFTERNOON WITH INCREASING ASCENT FROM THE WEST. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 145 PM MDT FRI MAY 30 2014 AN UPPER TROUGH WILL BE MOVING OVER THE NORTHERN AND CENTRAL ROCKIES SATURDAY NIGHT WITH A JET MOVING INTO WESTERN COLORADO. THIS WILL CREATE GOOD QG VERTICAL MOTION AND DIVERGENCE ALOFT SATURDAY NIGHT INTO EARLY SUNDAY MORNING. WITH CAPES OF 500 TO 1500 J/KG OVER THE PLAINS...WILL LIKELY SEE SCATTERED THUNDERSTORMS INTO THE EVENING WITH A FEW POTENTIAL SEVERE STORMS IN THE NORTHEAST CORNER OF THE STATE. GOOD QG UPWARD MOTION IS SHOWN AFTER MIDNIGHT FROM THE GFS...NAM...AND EC MODELS...YET ONLY THE NAM KEEPS PRECIP OVERNIGHT. WILL GO AHEAD AND KEEP A SLIGHT CHANCE OF STORMS PAST MIDNIGHT DUE TO THE JET NEARBY. UPPER RIDGING WILL MOVE IN SUNDAY WITH EVEN DRIER AIR EXPECTED TO MOVE IN FROM THE WEST. SOME LEFTOVER MOISTURE MAY ALLOW FOR ISOLATED SHOWERS OVER THE HIGH TERRAIN AND A CHANCE OF STORMS OVER THE FAR EASTERN PLAINS...WITH ANOTHER CHANCE FOR A SEVERE STRENGTH STORM. A COLD FRONT WILL BE PUSHING DOWN SOUTH ACROSS THE AREA DURING THE EVENING WHICH SHOULD STABILIZE THE AIRMASS. LOOK FOR COOLER TEMPERATURES SUNDAY NIGHT....AS WELL AS MONDAY. SOUTHEASTERLY SURFACE FLOW AROUND A LOW OVER SOUTHEAST COLORADO WILL TRANSPORT SOME MOISTURE INTO THE EASTERN PLAINS MONDAY FOR ANOTHER CHANCE OF SHOWERS FOR THE EVENING AND THROUGH THE NIGHT. ANOTHER UPPER TROUGH WILL PUSH THROUGH FOR WARMER AND MORE ACTIVE WEATHER TUESDAY...THEN YET ANOTHER SYSTEM IS PROGGED FOR THURSDAY AND FRIDAY. DETAILS ARE HARD TO PINPOINT AT THIS TIME EXCEPT FOR AN UNSETTLED PATTERN WITH BELOW AVERAGE TEMPERATURES FOR WEDNESDAY THROUGH FRIDAY. && .AVIATION...(FOR THE TAFS THROUGH 06Z SATURDAY EVENING) ISSUED AT 917 PM MDT FRI MAY 30 2014 AREAS OF STRATUS HAD DEVELOPED BEHIND MAIN PRECIPITATION AREA WITH VERY MOIST AND NORTHERLY BOUNDARY LAYER FLOW. THIS COULD REMAIN VARIABLE IN/OUT ACROSS THE FRONT RANGE AIRPORTS...AND ALSO LEAD TO POSSIBLE FOG FORMATION AND IFR CONDITIONS LATE TONIGHT/EARLY SATURDAY MORNING. && .HYDROLOGY... ISSUED AT 145 PM MDT FRI MAY 30 2014 FLASH FLOOD WATCH FOR THIS EVENING HAS EXPIRED. SOME STREAMS HAVE SHOWN GENERALLY MINOR RISES AND HAVE ADJUSTED FORECASTS SLIGHTLY FOR EVENING RAINFALL. MORE WARMING OVER THE WEEKEND SO EXPECT WATER LEVELS TO CONTINUE STEADY OR SLOW RISING. BEST CHANCE OF STORMS PRODUCING ADDITIONAL RUNOFF WOULD BE ON THE PLAINS. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...BARJENBRUCH SHORT TERM...ENTREKIN LONG TERM...KRIEDERMAN AVIATION...BARJENBRUCH HYDROLOGY...BARJENBRUCH/ENTREKIN/KRIEDERMAN
Hazardous weather outlook, May 30, 10:39 AM MDT, 15 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1039 AM MDT FRI MAY 30 2014 COZ030>051-311645- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1039 AM MDT FRI MAY 30 2014 ...FLASH FLOOD WATCH FOR THE FRONT RANGE FOOTHILLS AND PORTIONS OF NORTHEAST COLORADO... ...HIGH RIVER LEVELS CONTINUE IN PORTIONS OF NORTHERN COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT INCREASING MOISTURE COUPLED WITH AN UPPER LEVEL DISTURBANCE WILL CREATE FAVORABLE CONDITIONS FOR HEAVY RAIN AND POTENTIAL FOR FLASH FLOODING. SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS OVER THE MOUNTAINS AND PLAINS BY MIDDAY. SOME OF THE STORMS WILL PRODUCE ONE TO TWO INCHES OF RAIN IN ONE TO TWO HOURS...AND LOCALLY HEAVIER AMOUNTS ARE POSSIBLE. THIS MAY RESULT IN FLASH FLOODING...ESPECIALLY IN AREAS THAT HAVE HAD RECENT HEAVY RAINFALL OR WHERE STREAMS ARE ALREADY RUNNING HIGH. THE FLASH FLOOD WATCH COVERS AREAS NORTH OF INTERSTATE 70 AND FROM BRUSH WEST TO THE FRONT RANGE FOOTHILLS...INCLUDING ALL OF THE DENVER METRO AREA. THE THREAT IS GREATEST IN THE BOULDER AND LARIMER COUNTY FOOTHILLS AND IN WELD COUNTY. THE THUNDERSTORMS WILL MOVE EAST ACROSS THE PLAINS THIS EVENING WITH CLEARING OVER THE MOUNTAINS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY...THE THREAT OF HEAVY RAIN AND WIDESPREAD THUNDERSTORMS WILL DECREASE AS DRIER MID LEVEL AIR SPREADS IN FROM THE WEST. HOWEVER THERE WILL BE ENOUGH SHEAR IN THE ATMOSPHERE FOR THE POTENTIAL OF SCATTERED THUNDERSTORMS STORMS TO BECOME SEVERE ACROSS THE NORTHEAST PLAINS DURING THE AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE... ALTHOUGH A TORNADO OR TWO CANNOT BE RULED OUT. SUNDAY THROUGH THURSDAY WILL BE UNSETTLED AS A WEAK SYSTEM PASSES TO THE WEST AND NORTH OF THE AREA. IT WILL BE WARM ON SUNDAY AND MONDAY WITH HIGHS IN THE LOWER 80S...THEN TEMPERATURES WILL COOL TO NEAR SEASONAL NORMALS WITH READINGS IN THE MID 70S BY THURSDAY. THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT REPORTS OF HEAVY RAINFALL OR FLASH FLOODING WILL BE APPRECIATED.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 6:46 PM MDT | River Flood Advisory | BOU | Morgan | 7 days |
| May 30, 7:47 PM MDT | Flash Flood Warning | BOU | Weld | 118 min |
| May 30, 9:16 PM MDT | Areal Flood Advisory | BOU | Grand, Jackson | 60 hr |
| May 31, 6:21 AM MDT | Dense Fog Advisory | BOU | Boulder, Broomfield, Jefferson, Larimer, Weld | 3 hr |
Nearby
River Flood Warnings in Colorado, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.